Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 40, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jun 18, 2015, 1:09 AM CDT for Newton County, Texas; Vernon Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2015, 1:09 AM CDT (06:09 UTC)
- Expired
- Jun 18, 2015, 4:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Vernon Parish, LA, Newton County, TX
The radar
The Ft Polk radar (KPOE), 49 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 6.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2151 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.5
The text
As transmitted, in the capitals the NWS used until 2016.
224
WGUS54 KLCH 180609
FFWLCH
LAC115-TXC351-180900-
/O.NEW.KLCH.FF.W.0040.150618T0609Z-150618T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
109 AM CDT THU JUN 18 2015
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN VERNON PARISH IN WEST CENTRAL LOUISIANA...
NORTHEASTERN NEWTON COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 400 AM CDT
* AT 106 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. 3 TO 5 INCHES OF RAIN HAVE
FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LEESVILLE...ANACOCO...TOLEDO BEND DAM...NEW LLANO...HORNBECK...
KURTHWOOD...BURR FERRY AND MAYFLOWER.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3104 9332 3103 9375 3117 9370 3118 9360
3117 9358 3120 9354 3124 9355 3125 9354
3127 9354 3128 9344 3136 9339 3136 9303
$$
LANDRENEAUWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 11:55 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 17, 11:55 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1155 PM CDT WED JUN 17 2015 .DISCUSSION... 18/06Z TAF ISSUANCE. && .AVIATION... A PERSISTENT SWATH OF HEAVY RAIN CONTINUES ACROSS SE TX INTO W CNTL LA. THIS ACTIVITY HAS NOT BEEN AFFECTING THE TAF SITES...BUT A FEW SHRA ARE STILL POSSIBLE NEAR BPT AND AEX OVERNIGHT. OTHERWISE...EXPECT VFR CONDITIONS TO PREVAIL WITH BRIEF MVFR CIGS POSSIBLE TOWARD DAYBREAK. RIDGING BUILDING IN ALOFT FROM THE EAST WILL LIMIT CONVECTIVE DEVELOPMENT THURSDAY...WITH JUST A FEW SHRA OR TSRA POSSIBLE NEAR BPT AND SLY WINDS CONTINUING. 24 && .PREV DISCUSSION... /ISSUED 1026 PM CDT WED JUN 17 2015/ UPDATE... STORMS CONTINUING TO TRAIN ACROSS SOUTHEAST TEXAS WITH RADAR ESTIMATES IN SOME LOCATIONS FROM FOUR TO EIGHT INCHES. THIS SWATH EXTENDS FROM SOUTH OF CHINA IN SOUTHEAST TEXAS NORTHEAST TO KURTHWOOD IN SOUTHWEST LOUISIANA. THIS ACTIVITY LOOKS TO CONTINUE INTO THE OVERNIGHT HOURS. ZONES HAVE BEEN UPDATED TO REFLECT STORM ACTIVITY CONTINUING IN THIS LOCATION WHILE SOUTH CENTRAL LOUISIANA IS LOOKING AT A QUIET OVERNIGHT. 19 PREV DISCUSSION... /ISSUED 654 PM CDT WED JUN 17 2015/ DISCUSSION... 18/00Z TAF ISSUANCE. AVIATION... A LARGE RAINBAND EXTENDS FROM NEAR HOUSTON/GALVESTON NE TOWARD RUSTON LA. ALTHOUGH THE HEAVIEST RAINFALL IS OCCURRING WEST OF THE BPT AND AEX TAF SITES...THESE SITES COULD STILL SE SOME EFFECTS FM SHRA ALONG THE EDGE OF THIS BAND...WITH BRIEF HEAVY RAIN...WIND GUSTS TO 25 KT AND CIGS/VSBY LOWERING TO IFR THROUGH 02Z. HI-RES GUIDANCE INDICATES THIS BAND WILL DIMINISH DURING THE EVENING BUT KEPT VCSH AT BPT OVERNIGHT FOR ANY LINGERING SHRA. OTHERWISE...VFR SHOULD PREVAIL INTO TOMORROW WITH LOW MVFR CIGS BRIEFLY DEVELOPING TOWARD DAYBREAK. CONVECTION EXPECTED TO BE LIMITED ON THURSDAY ACRS LA...BUT INCLUDED VCTS AT BPT DUE TO LINGERING BANDS OF MOISTURE STREAMING NE ACRS TX. GUSTY SELY WINDS WILL RETURN TOMORROW...DIMINISHING TO 5-10 KT TONIGHT. 24 PREV DISCUSSION... /ISSUED 349 PM CDT WED JUN 17 2015/ DISCUSSION...TROPICAL DEPRESSION BILL NOW ADVANCING NORTH ACROSS THE DALLAS/FT. WORTH AREA. FEATURE HAS GENERATED CONSIDERABLE TRAINING SHOWER ACTIVITY AND A FEW THUNDERSTORMS OVER SOUTHEAST TEXAS THROUGH THE DAY. RAINFALL TOTALS OF 1 TO 2 INCHES HAVE BEEN COMMON...WITH ISOLATED POCKETS OF 3 TO 5 INCHES. A FEW FLASH FLOOD WARNINGS HAVE BEEN REQUIRED. HAVE BEGUN SEEING A WEAKENING OF CONVECTION...WITH REFLECTIVITY TAKING ON MORE OF A STRATIFORM LOOK. DOWNWARD TREND IS EXPECTED TO CONTINUE THROUGH THE LATE AFTERNOON. REMNANTS OF SYSTEM WILL CONTINUE A NORTHWARD ADVANCE OVERNIGHT INTO OKLAHOMA...TURNING NORTHEASTERLY THURSDAY AND TRACKING INTO THE MID-MISSISSIPPI FRIDAY. WHAT HAS BEEN IMPRESSIVELY HIGH TROPICAL PWAT VALUES ACROSS OUR AREA...WILL CONTINUE TAPERING OFF TO MORE SEASONAL VALUES IN THE WAKE OF BILL. SUFFICIENT MOISTURE HOWEVER WILL REMAIN ACROSS THE AREA... ALONG WITH A WEAKNESS ALOFT...TO MAINTAIN A CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THE REMAINDER OF THE WEEK. MARINE...SOUTHERLY WINDS WILL CONTINUE TO WEAKEN OVER THE NEAR COASTAL WATERS AS THE REMNANTS OF BILL CONTINUES TO MARCH FURTHER NORTH OF THE AREA. THE SUBTROPICAL HIGH WILL BECOME REESTABLISHED RESULTING IN LIGHT TO SOMETIMES MODERATE ONSHORE FLOW THROUGH THE REMAINDER OF THE FORECAST. 23 && .PRELIMINARY POINT TEMPS/POPS... AEX 74 91 74 91 / 60 30 10 30 LCH 77 89 76 89 / 20 20 10 30 LFT 75 89 75 89 / 10 20 10 30 BPT 77 89 76 89 / 100 30 10 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 17, 10:00 AM CDT, 15 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 1000 AM CDT WED JUN 17 2015 GMZ432-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216- 259>262-181500- CALCASIEU LAKE-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN- EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 1000 AM CDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT RAIN CHANCES WILL VARY GREATLY ACROSS THE AREA TODAY. ACROSS SOUTHEAST TEXAS...WIDESPREAD SHOWERS AND STORMS WILL DEVELOP BY THE AFTERNOON AS DEEP MOISTURE CONTINUES TO BE PULLED INTO THE REMAINS OF BILL...MOVING NORTHWARD ACROSS NORTHEASTERN TEXAS. SEVERE WEATHER IS NOT EXPECTED...ALTHOUGH PERIODIC BRIEF HEAVY DOWNPOURS CAN BE EXPECTED. A POTENTIAL FOR URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE...AND CANNOT RULE OUT MORE SIGNIFICANT FLOODING ISSUES SHOULD TRAINING SHOWERS AND THUNDERSTORMS SET UP OVER ONE PARTICULAR AREA. RAIN CHANCES WILL TREND DOWNWARD ACROSS SOUTHWEST LOUISIANA...WITH JUST A SLIGHT CHANCE OF SHOWERS OR STORMS EXPECTED ACROSS THE ATCHAFALAYA BASIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE SEASONAL RAIN CHANCES ARE EXPECTED THROUGH MUCH OF THE REMAINDER OF THE FORECAST PERIOD WITH SCATTERED DAILY SHOWERS AND STORMS. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR SOUTHEAST TEXAS. GMZ430-435-450-452-455-470-472-475-181500- SABINE LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 1000 AM CDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THIS MORNING OVER THE GULF WATERS WEST OF CAMERON. WINDS AND SEAS ARE EXPECTED TO DIMINISH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 17, 8:29 PM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
829 PM CDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM FLASH FLOOD BEAUMONT 30.09N 94.14W
06/17/2015 JEFFERSON TX DEPT OF HIGHWAYS
TEXAS DEPARTMENT OF TRANSPORTATION IN BEAUMONT REPORTS
FRONTAGE ROAD IN FRONT OF HOME DEPOT IS FLOODED.
ADDITIONALLY THE UNDERPASS ON MARTIN LUTHER KING DRIVE AT
FRANKLIN IS FLOODED
&&
DJONESLocal storm report, Jun 17, 8:42 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
842 PM CDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM FLASH FLOOD BUNA 30.44N 93.96W
06/17/2015 JASPER TX BROADCAST MEDIA
KJAS RADIO REPORTS THAT JASPER COUNTY SHERIFF DEPUTIES
ARE CURRENTLY INVOLVED IN NUMEROUS HIGH WATER RESCUE
OPERATIONS IN AND AROUND BUNA. ADDITIONALLY...THEY REPORT
THAT MOST HOUSES BUSINESSES AND CHRUCHES ON THE EAST SIDE
OF HWY 96 HAVE WATER IN THEM.
&&
DJONESLocal storm report, Jun 17, 10:08 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1008 PM CDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM FLASH FLOOD SOUR LAKE 30.14N 94.40W
06/17/2015 HARDIN TX PUBLIC
PUBLIC REPORTS ONE INCH OF WATER IN A RESIDENTIAL HOME IN
SOUR LAKE
&&
DJONESLocal storm report, Jun 17, 10:58 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1058 PM CDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM FLASH FLOOD BUNA 30.44N 93.96W
06/17/2015 JASPER TX BROADCAST MEDIA
KBMT REPORTS THAT FLOODWATERS HAVE REACHED A COMMERCIAL
OIL VAT AT THE PRECINCT 4 BARN IN JASPER COUNTY AND TEH
VAT BEGAN TO OVERFLOW. A SANDBAG BARRIER AROUND THE SPILL
WAS BEING ERECTED AND STATE ENVIRONMENTAL OFFICIALS WERE
BEING NOTIFIED.
&&
DJONESLocal storm report, Jun 17, 11:03 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1103 PM CDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 PM FLASH FLOOD EVADALE 30.34N 94.06W
06/17/2015 JASPER TX BROADCAST MEDIA
FM 1131 AND FM 105 IN EVADALE ARE IMPASSABLE DUE TO
FLOODING.
1039 PM FLASH FLOOD BUNA 30.44N 93.96W
06/17/2015 JASPER TX BROADCAST MEDIA
COUNTY ROADS 606,607,608,725 AS WELL AS FM ROADS 1004 TO
THE TYLER COUNTY LINE ARE IMPASSABLE DUE TO FLOODING.
1039 PM FLASH FLOOD KIRBYVILLE 30.66N 93.90W
06/17/2015 JASPER TX BROADCAST MEDIA
HERNDON, MAIN ST, 2ND AVE, 3RD ST, AND FM 252 ARE
IMPASSABLE DUE TO FLOODING.
&&
DJONESLocal storm report, Jun 17, 11:06 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1106 PM CDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM FLASH FLOOD BUNA 30.44N 93.96W
06/17/2015 JASPER TX BROADCAST MEDIA
KBMT REPORTS KELLY CREEK OVERFLOWING ACROSS REESE ROAD.
&&
DJONESThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:20 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Newton, Orange | 3 hr |
| Jun 17, 7:44 PM CDT | Flash Flood Warning | LCH | Jefferson | 91 min |
| Jun 17, 8:27 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Orange | 63 min |
| Jun 17, 8:41 PM CDT | Flash Flood Warning | LCH | Newton | 94 min |
| Jun 17, 9:28 PM CDT | Flash Flood Warning | LCH | Hardin, Jefferson, Orange | 3 hr |
| Jun 17, 9:49 PM CDT | Tornado Warning | LCH | Jasper, Newton | 26 min |
| Jun 17, 10:10 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Newton | 3 hr |
| Jun 17, 10:15 PM CDT | Flash Flood Warning | LCH | Jasper, Newton | 3 hr |
| Jun 17, 10:16 PM CDT | Tornado Warning | LCH | Jasper, Newton | 30 min |
| Jun 18, 1:04 AM CDT | Areal Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange, Tyler | 42 hr |
| Jun 18, 5:00 AM CDT | Flash Flood Watch | LCH | Hardin, Jasper, Newton, Tyler | 26 hr |
| Jun 18, 5:04 AM CDT | River Flood Warning | LCH | Newton | 7 days |
| Jun 18, 9:07 AM CDT | River Flood Warning | LCH | Jefferson, Orange | 7 days |
| Jun 18, 1:11 PM CDT | River Flood Warning | LCH | Hardin | 3 days |
Nearby
Flash Flood Warnings in Texas, 2015Flash Flood Warnings in Louisiana, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.